Alert archive / Illinois / Wind Advisories in 2025
Wind Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Feb 27, 2025, 2:04 PM CST for 16 counties in Illinois. It took effect at Feb 28, 2025, 9:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2025, 2:04 PM CST (20:04 UTC)
- In effect from
- Feb 28, 2025, 9:00 AM CST
- Expired
- Feb 28, 2025, 2:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Macon County, IL, Marshall County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Stark County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561 WWUS73 KILX 272004 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 204 PM CST Thu Feb 27 2025 ILZ031-038-043>046-053>057-063-280415- /O.NEW.KILX.WI.Y.0001.250228T1500Z-250228T2000Z/ Woodford-McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie- Douglas-Coles-Edgar-Clark- Including the cities of Normal, Champaign, Clinton, Danville, Mattoon, Urbana, Tuscola, Bloomington, Monticello, Sullivan, Decatur, Marshall, Charleston, Paris, and Eureka 204 PM CST Thu Feb 27 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 2 PM CST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central and east central Illinois. * WHEN...From 9 AM to 2 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 37
3 follow-up statements
884 WWUS73 KILX 280234 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 834 PM CST Thu Feb 27 2025 ILZ031-038-043>046-053>057-063-281000- /O.CON.KILX.WI.Y.0001.250228T1500Z-250228T2000Z/ Woodford-McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie- Douglas-Coles-Edgar-Clark- Including the cities of Clinton, Urbana, Mattoon, Normal, Paris, Eureka, Bloomington, Monticello, Charleston, Danville, Champaign, Decatur, Sullivan, Tuscola, and Marshall 834 PM CST Thu Feb 27 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 2 PM CST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central and east central Illinois, generally east of a Bloomington to Decatur to Mattoon line. * WHEN...From 9 AM to 2 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while traveling. && $$ Geelhart
302 WWUS73 KILX 280748 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 148 AM CST Fri Feb 28 2025 ILZ028-030-062-068-282000- /O.EXA.KILX.WI.Y.0001.250228T1500Z-250228T2000Z/ Stark-Marshall-Cumberland-Crawford- Including the cities of Lacon, Toulon, Robinson, and Greenup 148 AM CST Fri Feb 28 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM CST THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Marshall, Stark, Cumberland, and Crawford Counties. * WHEN...From 9 AM this morning to 2 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while traveling. && $$ ILZ031-038-043>046-053>057-063-282000- /O.CON.KILX.WI.Y.0001.250228T1500Z-250228T2000Z/ Woodford-McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie- Douglas-Coles-Edgar-Clark- Including the cities of Monticello, Paris, Mattoon, Eureka, Tuscola, Marshall, Clinton, Normal, Decatur, Urbana, Charleston, Bloomington, Danville, Sullivan, and Champaign 148 AM CST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM CST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central and east central Illinois. * WHEN...From 9 AM this morning to 2 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while traveling. && $$ Erwin
831 WWUS73 KILX 282003 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 203 PM CST Fri Feb 28 2025 ILZ028-030-031-038-043>046-053>057-010300- /O.EXP.KILX.WI.Y.0001.000000T0000Z-250228T2000Z/ /O.NEW.KILX.WI.Y.0002.250228T2003Z-250301T0300Z/ Stark-Marshall-Woodford-McLean-De Witt-Piatt-Champaign-Vermilion- Macon-Moultrie-Douglas-Coles-Edgar- Including the cities of Urbana, Sullivan, Charleston, Toulon, Eureka, Champaign, Normal, Bloomington, Danville, Monticello, Mattoon, Lacon, Tuscola, Paris, Clinton, and Decatur 203 PM CST Fri Feb 28 2025 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND ADVISORY HAS EXPIRED... * WHAT...West-northwest winds 20 to 30 mph with gusts up to 45 mph. There is around a 20 to 30% chance for localized higher gusts this evening. * WHERE...Portions of central and east central Illinois. * WHEN.... * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ062-063-068-282115- /O.EXP.KILX.WI.Y.0001.000000T0000Z-250228T2000Z/ Cumberland-Clark-Crawford- Including the cities of Robinson, Greenup, and Marshall 203 PM CST Fri Feb 28 2025 ...WIND ADVISORY HAS EXPIRED... $$ ILZ027-029-037-042-010300- /O.NEW.KILX.WI.Y.0002.250228T2003Z-250301T0300Z/ Knox-Peoria-Tazewell-Logan- Including the cities of Lincoln, Peoria, Galesburg, and Pekin 203 PM CST Fri Feb 28 2025 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...West-northwest winds 20 to 30 mph with gusts up to 45 mph. There is around a 20 to 30% chance for localized higher gusts this evening. * WHERE...Logan, Peoria, Tazewell, and Knox Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bumgardner
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Feb 27, 11:41 AM CST, 2 hours 23 minutes earlier. Its key messages:
- Northwest winds will gust 25 to 35 mph today over central IL. Even stronger winds are expected Friday with gusts as high as 35 to 45 mph. Fire danger will be enhanced Friday afternoon as minimum relative humidity values lower to 30 to 35 percent along with the strong winds.
- Above normal temperatures will continue through Friday, with highs in the low to mid 60s. Temperatures will dip down to near or just below seasonal normals this weekend followed by another warm up Monday into Tuesday ahead of the next storm system.
- Precipitation chances will be minimal through the weekend then a potent weather system will likely bring windy conditions along with rain Tuesday into Wednesday. Thunderstorms are possible Tuesday afternoon and Tuesday night.
Area forecast discussion, Feb 27, 11:41 AM CST, 2 hours 23 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1141 AM CST Thu Feb 27 2025 .KEY MESSAGES... - Northwest winds will gust 25 to 35 mph today over central IL. Even stronger winds are expected Friday with gusts as high as 35 to 45 mph. Fire danger will be enhanced Friday afternoon as minimum relative humidity values lower to 30 to 35 percent along with the strong winds. - Above normal temperatures will continue through Friday, with highs in the low to mid 60s. Temperatures will dip down to near or just below seasonal normals this weekend followed by another warm up Monday into Tuesday ahead of the next storm system. - Precipitation chances will be minimal through the weekend then a potent weather system will likely bring windy conditions along with rain Tuesday into Wednesday. Thunderstorms are possible Tuesday afternoon and Tuesday night. && .DISCUSSION... Issued at 345 AM CST Thu Feb 27 2025 The 09Z/3 am surface map shows 1005 mb low pressure over western Lake Erie with its cold front slicing through central parts of Ohio, KY and TN. A surface trof was over southeast parts of WI and IA and extended into nw MO. The stratocumulus cloud deck had shifted just east of CWA over Indiana while some stratus and fog was in northeast IL from Freeport to Kankakee northeast. Temps were in the mid to upper 30s over central IL and low to mid 40s in southeast IL with WSW to WNW winds 7-14 mph. Aloft a large upper level trof was over the central and Eastern US with upper level ridge over the Western States. The surface trof to track se across central IL during mid/late morning and thru southeast IL during early/mid afternoon as a fairly strong short wave trof digs se across IL during the day. Moisture is limited over our area, and we just have slight chance of light rain showers from Danville ne early this afternoon, with better chance of showers and isolated thunderstorms over central and eastern Indiana this afternoon. Northeast CWA to see some passing clouds today, while more sunshine expected over sw CWA. Breezy NW winds with gusts as high as 25-35 mph later this morning and afternoon, strongest over northern CWA. Cool highs today in the low to mid 50s in central IL (coolest from I-74 NE) and upper 50s in southeast IL south of I-70. Surface ridge nosing into IL from Texas this evening to relax winds for a brief tonight and NW winds turning sw overnight and increasing late tonight over the IL river valley. Fair skies tonight with lows mostly in the lower 30s though temps rising slowly over the IL river valley during overnight as sw winds gradually increase. Strong surface low pressure getting to 990 mb or deeper moves se out of the central Canadian Prairie Provinces into central upper MI by 18Z/noon Friday and to southeast Lake Huron by sunset Friday while pushing a cold front SSE through CWA during Fri afternoon. Most models keep QPF well ne of central IL on Friday with partly to mostly sunny skies over area. Main wx story Friday will be the strong winds due to very tight pressure gradient from strong low pressure passing NNE of IL. Wind gusts of 35-45 mph possible by Friday as SW winds Fri morning turn west to WNW during Friday afternoon. HREF has 60-100% chance of wind gusts over 40 mph over central IL with 40-60% chance of 45 mph or higher gusts over northern/NE CWA. Will will likely need a wind advisory Friday for portions of central IL. Mild highs in the low to mid 60s on Friday. We may have elevated fire risk on Fri afternoon over central IL as minimum RH values lower to 30-35%. SPC officially keeps elevated fire risk west of IL on Friday over much of NE/SD and western IA. A very strong mid/upper level trof digs over the Eastern States late this week bringing in much colder temperatures this weekend. Highs Saturday in the mid to upper 30s central IL and around 40F in southeast IL. Will see breezy NW winds on Saturday with gusts 20-25 mph and wind chills in the teens and 20s. Sat night to be the coldest night with lows in the upper teens and lower 20s, coldest ne CWA. Canadian high pressure settles se into the Midwest Sunday with fair and seasonably cold weather along with lighter winds. Highs Sunday in the upper 30s eastern IL and lower 40s western half of CWA (west of highway 51). More active weather pattern taking shape during early and middle part of next week. A southern stream short wave/cutoff low moves toward the southern CA/AZ and Mexico border Saturday and tracks eastward into the lower MS river valley by dawn Monday. A weak moisture axis extending northward into the MS river valley has slight chance of light mix pcpn into central/western IL late Sunday night and Monday morning. Monday afternoon/evening look drier as system weakens. Breezy SSE winds develop on Monday and starts and warming trend with highs in the upper 40s to around 50F. A stronger mid/upper level trof digs over the Rockies and into the central plains Tue ejecting a stronger surface low into KS Tue and lifts ne into northern IL/southern Lake MI by dawn Wed. This dynamic storm system will have deep Gulf moisture to work with and appears warm enough for rain showers Tue into Wed. Continued mention of isolated thunderstorms Tue afternoon and Tue night and will need to watch for possible strong to severe storm threat especially south of I-72 where CSU-MLP has marginal risk of severe storms Tue afternoon into Tue night, with slight risk over southern tip of IL. WPC has 0.75-1.25 inch qpf over CWA Tue into Wed with heavier amounts over southern tip of IL. Highs Tue in the upper 50s to around 60F with breezy south winds. Turning cooler on back side of system Wed with strong west to NW winds. LREF has 40-70% probability of winds gusting over 35 mph over central IL on Wed. Temps cool to near or a bit below normal next Thu with highs in the low to mid 40s. The Climate Prediction Center (CPC) 8-14 Day Outlook for Mar 6-12th has a 35-40% chance of above normal temperatures across IL, with the higher chances in west central and nw IL. 07 && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1141 AM CST Thu Feb 27 2025 Cloud cover will be minimal through the upcoming 24 hours with some patches of scattered cumulus this afternoon around 3000 ft AGL, and increasing high clouds overnight into Friday morning. Winds aloft will increase to 45 to 50 kts overnight, promoting a period of low level wind shear Friday morning. Winds WNW 15-20 kts with gusts 25-30 kts this afternoon, decreasing to around 10 kts after 00Z, then shifting to SW by morning and increasing to 18-22 kts with gusts 30-35 kts by 16Z. 37 && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Feb 27, 4:42 AM CST, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 442 AM CST Thu Feb 27 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281045- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 442 AM CST Thu Feb 27 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Southwest winds will gust 35 to 45 mph on Friday. This could create difficult travel for high profile vehicles. Low humidity will also lead to elevated fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 25
Nearby
Wind Advisories in Illinois, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.